Results 1 to 3 of 3

Thread: Deprovera Shots & SLE

  1. #1
    Join Date
    Jun 2006
    Location
    San Diego, CA
    Posts
    13
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Deprovera Shots & SLE

    Hi everyone, it seems forever since i've been on here, I guess when you feel like CR*P all the time, you tend to shy away from these groups and friends which I need to STOP doing..Anyways, I had some concerns & questions & thought I would tunr to you all since we all have alot in common. I have SLE for over 2.5 years now with no remission in sight it seems. I am on Cellcept now instead of Methotrexate, Plaquniel, Prednisone (25 mlg) and trying to go down but a flare occurs with every lower dosage & a ton of other meds, so many I can't even count. I tseems to me, every month around my period, I get more tired than usual and my Lupus seems to flare more. Call me crazy but it's been like this since I got it. I originally went on the pill 3 years ago to control my periods for cramping and things like that, when it turned out, that's what caused my Lupus to come out, so birth control was stopped immed., I saw my rhuematologist yesterday and she mentioned unducing early menapause with Deprovera shots. I have no idea what this means & what it will do to me. I am 40 years old and I can't imagine worse mood swings than I am already going through, I cry at the drop of a hat lately for no reason and am kinda in a an unhappy home situation and no where to turn. I am off work awaiting a total hip replacement which they will not do until I am lowered on the steroids, meanwhile, I am in so much pain. Some days it's hard to deal with. Most days it is, who am I fooling? It's been almost 2 yrs. now I have been off work & I'm finally going nuts being home. I want my surgery so badly. I cannot walk without a severe limp and the worst pain you can imagine. No pain pills or shots or patches have worked, I am on all of them. At times, I think I am going to OD and never wake up becuz I take so many meds..mixing them all worries me but I've been assured through docs and pharmacies that it's all ok...ok, it seems i went off on a tangent, sorry...but thanks for listening but any advise on weather i should do this Depo thing or not????? I would appreciate any feedback..Thx again so much...
    -LH

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,765
    Blog Entries
    10
    Thanks
    1,624
    Thanked 934 Times in 593 Posts

    Default

    Depo-Provera (medroxyprogesterone acetate) is a drug very similar to progesterone, a hormone normally produced by the ovaries every month as part of the menstrual cycle. Depo-Provera is an injectable medicine that prevents pregnancy for up to 3 months with each injection ("shot").
    Depo-Provera prevents pregnancy by preventing ovulation (the release of an egg from the ovary). If an egg is not released, pregnancy is unlikely. Thus, the idea of provera causing early menopause.
    Depo-Provera only works for about 3 months. The shot must be repeated every 3 months to prevent pregnancy and to prevent ovulation. Depo-Provera should not be used for more than 2 years unless no other form of birth control is right for you. Using Depo-Provera can cause you to lose some of the calcium that is stored in your bones. The longer you use Depo-Provera, the more calcium you may lose. The calcium may not return completely once you stop using it. This can lead to osteoporosis.

    Since you are in your 40's, it is possible that your doctor felt that you were approaching the age of menopause. However, Provera may mask the onset of menopause. In other words, while taking Provera you may continue to experience regular menstrual bleeding even if your menopause has started. Provera may cause some degree of fluid retention. If you have a medical condition that could be made worse by fluid retention--such as epilepsy, migraine, asthma, or a heart or kidney problem--make sure your doctor knows about it. Provera may make you depressed, especially if you have suffered from depression in the past. If you become seriously depressed, tell your doctor; you should probably stop taking Provera.
    If you are diabetic, Provera could make your diabetes worse; your doctor will want to watch you closely while you are taking this drug.
    Here are a couple of websites with information about Provera:
    http://www.healthsquare.com/NEWRX/pro1361.htm
    http://www.fwhc.org/birth-control/bcdepo.htm
    http://www.mckinley.uiuc.edu/Handouts/depo_provera.html

    Peace and Blessings
    Saysusie

  3. #3
    Join Date
    Oct 2006
    Location
    PASCO, FL
    Posts
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default I TRIED DEPO

    I tried depo after I had my son 4 years ago. As far as periods go, my was gone. It was great!!! BUT, after a few months I started have really bad depression and had a heck if a time losing baby weight (meaning I didn't lose any until I got off) The depression was the worst. I acually cried so hard once that I was gasping for air, for no good reason. I called it the "as seen on T.V." crying. The wierdest part was that I knew I was being obnoxius but I could NOT stop. I stopped the depo took Wellbutrin for a few months and then I was dx with SLE about 4-6 mths after that.

    Was it the depo, baby blues or lupus starting to show it's ugly head???? Who knows, I'm just glad that it's over.

    Mel

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •